Vascular Birthmarks Foundation Forum

Vascular Birthmarks Foundation Forum (http://birthmark.org/board/index.php)
-   Help and Resources for Hemangiomas (http://birthmark.org/board/forumdisplay.php?f=9)
-   -   Low blood sugar or low blood pressure, either way I didn't like it (http://birthmark.org/board/showthread.php?t=5400)

blessedmom10 07-25-2011 04:49 AM

Low blood sugar or low blood pressure, either way I didn't like it
 
FYI this is what happened to us: my 11 month old ds has not been eating as usual. He has refused a feeding here and there, but done fine with the others. He has some tummy issue and is on Elecare formula (reflux and MSPI). So a couple of days ago he wouldn't take his 1130 bottle. Tried again at 1200-nope. So 2pm came time for Propranolol. I gave the dose as usual thinking he will eat. No for the 2:30 bottle too. I needed to go to the store, so I took his bottle thinking he would eat while we were out. While shopping I had him sitting straight up in his stroller. I noticed he was quite and still. Then he became fussy. When I picked him up to console him, he tired to just lay over in my arms. Now he had just finished a 2 hour nap. When I touched him he was very sweaty. I also noticed his legs/feet where pale and his face was reddish purple. I thought OH NO!! Grabbed his bottle and leaned him back in my arms. Thank God he took the bottle eagerly. He was drowsy, but finished his complete bottle. After about 10 minutes he was fine.

Now I don't know if he had low blood pressure from maybe being a little dehydrated or if his blood sugar was low. Just thought I would mention this and see if anyone else had this happen. Or maybe it can help someone else prevent this from happening. Especially wondering about the pale legs and reddish purple face. He did have a good pulse in his foot during all this.

Question: What do you do if your little one has been sick--either not eating well or vomiting? Do you hold the propranolol or half the dose??

Blessed Mom 2010
ds with subglottic H, H on lower lip and inside mouth--tongue/gums

missy 07-25-2011 12:01 PM

I would call the doctor on that one. I wouldn't know whether to hold off or not. Had he actually been sick (fever or any other symptom?)?

Missy

spaatz1329 07-25-2011 12:38 PM

We've been told to call the doctor if she's sick and not eating, because the dose will cause the drop in blood sugar (which it sounds like is what happened to you). They would rather she miss the dose than take the risk.

blessedmom10 07-26-2011 02:28 AM

I did call the doctor. Since my post ds is eating less and has vomited once a day for two days. Doctor says give him half doses as long as he is eating some b/c he is use to his b/p being lower and if stopped completely may feel bad. I have just been watching him close and have not seen any other signs of adverse reactions.

missy 07-26-2011 11:24 AM

Let us know how things go! Hope everyone feels better soon!

Missy

siobhan 07-26-2011 11:55 PM

My doc said always give meds with food and if for any reason they are not eating well skip medicine until appetite is back to normal. How scary! So sorry this happened to you and your poor little one. Glad everything was okay in the end.


All times are GMT. The time now is 11:11 AM.

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.